Department

Home Selected publications Michell structures formed on surfaces of revolution
Michell structures formed on surfaces of revolution PDF Print E-mail
tl-2004-mMichell structures formed on surfaces of revolution, T. Lewiński,
Structural and Multidisciplinary Optimization 28, 20–30 (2004)
Read online >>
The paper formulates the Michell-like problems for surface gridworks. Particular attention is devoted to the problem of designing the lightest fully stressed gridworks formed on surfaces of revolution. In the examples considered, the gridworks are subjected to torsion. Proof is given that the circular meridian is a minimizer of the weight (or volume) functional of a shell subjected to torsion, thus justifying the original Michell conjecture according to which just the spherical twisting shell is the lightest. The proof is based on the methods of the classical variational calculus and thus can be viewed as elementary. This result is confirmed by a direct comparison of the exact formulae for the weight of a spherical Michell shell with the exact formulae for the weights of optimal conical and cylindrical shells with the same fixed boundaries.
 

Department seminars

No current events.

<<  June 2022  >>
 Mo  Tu  We  Th  Fr  Sa  Su 
    1  2  3  4  5
  6  7  8  9101112
13141516171819
20212223242526
27282930   

Conferences

No current events.

Books

mkb-mm.png

Z galerii Katedry

Home Selected publications Michell structures formed on surfaces of revolution
We have 127 guests online

Statistics

Content View Hits : 2737757